Thyroid UK
87,583 members102,294 posts

Better then worse again, it's this normal?

I'm currently on 75mcg levo and have been so since 4 weeks. The first week I didn't feel better at all but on the second week I started to feel better and did so for almost 3 weeks. But now I'm starting to feel worse again. Is this normal?

My latest results on 50mcg levo

Tsh 2.8

Ft4 13.6 (10-19.8)

Thank you!

13 Replies
oldestnewest

It can be a bit of a long road, ups and downs etc. You haven't yet found your dose of levo so it is very early days yet. Can I ask what are your symptoms?

Reply

I'm again very tired, dry skin, irregular heavy periods, weak muscles, need a lot of sleep.

Reply

Yes, that is perfectly normal. It just means you're going to need an increase in dose. When are you due your next test? :)

Reply

In 4 weeks. So it is normal to feel better for several weeks and then begin to feel worse again?

I'm just afraid that tsh is too low for them to agree to continue to increase my medication since they weren't very fond of the idea last time with my tsh being 2.8.

Reply

Yes, it's perfectly normal, don't worry. :)

Your doctors obviously don't know much about thyroid, if they think a TSH of 2.8 is ok. It's much too high for someone on thyroid hormone replacement.

Reply

Last time my tsh decreased 2 points and if it does this time I will have a hard time convincing them to increase levo since it will mean a tsh of 0. 8. But my free t4 isn't even half way through range. 🙁

Reply

If I go in 4 weeks I would have been on the dose for 7 weeks. Will My tsh be higher if I wait until 12 weeks?

Anything to feel better even if it means feel worse for a couple of weeks before just to get an increase in dose.

Reply

There's no knowing what your TSH will be like in 12 weeks. Especially if you have Hashi's. Have you had your antibodies tested?

Reply

Yes. They were just under the maximum level for negative 6 months ago.

Reply

You had both done? TPO and Tg antibodies? Even so, one negative test does not completely rule out Hashi's, because antibodies fluctuate. Top of the range is suspicious.

Reply

No, just tpo.

Reply

Well, if the Tg is high, then you still have Hashi's. So, let's just say that you don't really know, at the moment. :)

1 like
Reply

Rest and be kind to yourself! I sometimes used to feel good then defrost the freezer or something equally silly and wondered what happened!

Reply

You may also like...